Friday , August 23 2019
Home / zimbabwe / Anti-depressants increase the risk of bowel bleeding

Anti-depressants increase the risk of bowel bleeding



If you have a habit of popping anti-depressant pills used to treat anxiety, obsessive-compulsive disorder and post-traumatic stress disorder then you may be at risk of bowel bleeding, which can be mild to severe and can be a life threat. threatens.
Gastrointestinal bleeding, also known as gastrointestinal bleeding, is a bleeding in the gastrointestinal tract from mouth to rectum. Patients taking depressive drugs classified as selective serotonin reuptake inhibitors (SSRIs) are 40% more likely to develop severe gastrointestinal bleeding according to a study report in the American Osteopathic Association Journal.
Although SSRIs are among the most commonly prescribed because they are relatively inexpensive, effective and safe, they present a risk for gastrointestinal and intracranial haemorrhage, especially if they also use conventional analgesics.
The most common and related interactions are non-steroidal anti-inflammatory drugs (NSAIDs), including ibuprofen and naproxen, anticoagulants such as warfarin or anti-platelet medicines such as aspirin and clopidogrel.
“The real risk stems from the assumption that each of these drugs is relatively safe and benign. But they are all at risk of bleeding, and this risk increases when these drugs are used at the same time, ”said Wei Cheng Yuet, senior author of the University of North Texas University of Health Sciences.
According to Yuet, a significant proportion of SSRI recipes are written by primary care doctors.
She noted that the risk of bleeding is well known, but for patients it is not well known, while encouraging doctors to make a full list of medicines used by patients, including the use of NSAIDs outside the medicine.
"When doctors discover that their patients are taking any combination of these medicines, they should start to assess the risks and benefits and determine if there are alternative treatment plans," said Yuet.
"For example, doctors should periodically evaluate the use of antidepressants, even if patients are stable during treatment."
Yuet also advises doctors to closely monitor the patient's response to gastrointestinal bleeding symptoms during the first 30 days of treatment with SSRIs, especially if patients are taking concomitant medications that may increase the risk of bleeding. – IANS


Source link